Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Increased heart beat, dizziness. What could this me?

This has happened a few times but yesterday was different. I was laying on the couch taking a nap . all the sudden i woke up and it felt like my heart was going to pound right out of my chest . I layed there for a few minutes and it did not stop pounding so hard. I got up an went to the bathroom and this is when everything started turning gray and I got very very dizzy. I thought i was going to fall down. i made my way out to the kitchen and got a drink and it finally stopped beating so hard. What could this be??? I am 32m
Asked On : Mon, 26 Mar 2012
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
welcome to HCM!
I have read your question carefully and from my clinical experince I would say that this can be due to two things: heart problem or a panic attack.

you ahve not mentioned that anything like this ever happened before, or if you are hypertensive/ diabetic, so, it is unlikely that it is due to some heart ailment, but to be on the safer side, had I been treating you, I would deficnitely go for and ECG, and X. Ray chest and check your BP.

If every thing turns out to be fine, this was a panic attack , and I would advice that you meet a psychiatrist. Only after a good interview one can tell if you have some anxiety problem or just an independent panic attack. For a person to ahve anxiety, it is not essential that there should be some stressors, one may have anxiety without any reason also. Till you see psychiatrist, you may take clonazepam 0.5 mg if you develop such attack.

Hope the reply helps you
feel free to ask more questions
Dr. Manisha Gopal
Answered: Thu, 7 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor